MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no allegations that the nalu scs system or its components failed or malfunctioned.The system was implanted to replace an existing competitor system and was placed in the same location as the previous system.After using the system for over a year, the patient was found that better pain relief was obtained by placing a pns trial system in a different location.Patient requested to remove the scs system during the same procedure as the pns system was being implanted in order to avoid having dual systems.Explant was per the patient request and not due to any allegations of system failure.
 
Event or Problem Description
Patient was implanted with the nalu spinal cord stimulator (scs) system on (b)(6) 2022 to replace an existing competitor system treating lower back pain.Patient was able to achieve some pain relief with the system.On (b)(6) 2023 the patient was implanted with a nalu peripheral nerve stimulator (pns) trial system targeting the cluneal nerve and was able to achieve better pain relief for the same lower back pain.Per patient request, on (b)(6) 2023 the existing scs system was explanted and a permanent pns system was implanted.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key17743564
Report Number3015425075-2023-00216
Device Sequence Number5235267
Product Code GZB
UDI-Device Identifier00812537033600
UDI-Public01008125370336001120120417231204
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown